MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-19K-1
Medical Device Problem Codes Contamination (1120); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is returned and an evaluation completed for it.Upon inspection of the device, it was observed that it was observed that the arm of the cup (a part of the linkage mechanism at the distal end) were broken off.The broken arms had brown foreign materials around the broken place.The broken arms were not missing.Brittle fracture due to corrosion was observed on the broken part.The gripper does not open or close when the slider is operated, as the link mechanism is broken.Also, the insertion portion was buckled at approximately 640 mm and 670 mm from the tip.The user¿s complaint of cup being broken is confirmed.Evaluation is ongoing.Supplemental report(s) will be submitted when any relevant new information is available.
 
Event or Problem Description
Customer returned the device for evaluation and repair for the cup at the tip being broken during reprocessing after first time use of the device.There is no patient involvement.The previous biopsy procedure was successfully completed.The reprocessing had been performed by immersion in disinfectant, immersion time and disinfectant type is unknown.Upon evaluation of the returned device, it was observed that the arm of the cup (a part of the linkage mechanism at the distal end) were broken.The broken arms had brown foreign materials around the broken place.The broken arms were not missing.This medwatch is being submitted for the foreign material found on the device during device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 5 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, a definitive root cause of the foreign matter adhesion before use/after cleaning could not be identified.The event can be detected/prevented by following the instructions for use which state: ¿ reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use, or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15522894
Report Number9614641-2022-00399
Device Sequence Number19462537
Product Code EOQ
UDI-Device Identifier04953170029608
UDI-Public04953170029608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-19K-1
Device Lot NumberK7116 2711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date10/01/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown